Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 4, 2004, 8:15 PM CDT for Burke County, Ward County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 4, 2004, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.3 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3031 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS53 KBIS 050115 SVRBIS NDC013-101-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 815 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF NORTHGATE...OR ABOUT 43 MILES EAST OF CROSBY...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLAXTON AROUND 820 PM CDT BOWBELLS AROUND 835 PM CDT KENMARE AROUND 855 PM CDT LAT...LON 4914 10227 4902 10248 4859 10252 4858 10200 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI JUN 4 2004 .SHORT TERM... A CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SURFACE TROUGH AS IT MOVES EAST ACROSS THE REGION TONIGHT. THE BEST CHANCE OF PRECIP WITH SIGNIFICANT RAINFALL IS IN THE SOUTH CENTRAL WHERE THE RESPONSIBLE SHORT WAVE IS FORECAST TO SHARPEN. MODELS THEN SHOW UPPER RIDGING THE REMAINDER OF THE WEEKEND RESULTING IN DRYER AND WARMER WEATHER. THE UPPER FLOW TURNS SOUTHWEST SUNDAY NIGHT IN ADVANCE OF A LONG TROUGH. A CHANCE OF CONVECTIVE PRECIP WILL BEGIN IN THE WEST SUNDAY NIGHT AND SPREAD OVER THE FORECAST AREA BY MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY. SOUTHWEST FLOW CONTINUES THROUGH THE EXTENDED. THIS WILL KEEP THE SHOWER/THUNDERSTORM THREAT UNTIL THE MID LEVEL TROF MOVES ACROSS NORTH DAKOTA ON THURSDAY NIGHT. I ADDED A DRY FRIDAY...AS TROF IS EAST OF THE REGION. VERY FEW CHANGES MADE TO GRIDS...EXCEPT SPREAD POPS OUT A BIT MORE...AS ALL SURROUNDING OFFICES ARE NOW BUYING INTO THE EXTENDED PERIOD OF MOISTURE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/SHULZ
Hazardous weather outlook, Jun 4, 5:25 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT FRI JUN 4 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051024- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 525 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST THIS AFTERNOON AND MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. DEWPOINTS WILL BE IN THE 50S WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 80S. THIS WILL CREAT UNSTABLE CONDITIONS IN THE AFTERNOON...AND WITH THE CAPE OVER 1000 J/KG...SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...POSSIBLY SEVERE...DUE TO WARM TEMPERATURES AND DEWPOINTS IN THE 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 4, 4:12 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 12 NW HEBRON 47.03N 102.22W
06/04/2004 1.00 INCH DUNN ND PUBLIC
PENNY AND SOME QUARTER SIZE HAIL
&&
SHKSpecial weather statement, Jun 4, 6:58 PM CDT, 1 hour 17 minutes before
NDZ033>036-041-042-044>047-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 658 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH #397 IS NO LONGER IN EFFECT... HETTINGER...ADAMS AND STARK... ...SEVERE THUNDERSTORM WATCH #397 REMAINS IN EFFECT FOR...GRANT... LOGAN...EMMONS...KIDDER...BURLEIGH...MORTON AND SIOUX COUNTIES... RSL
Local storm report, Jun 4, 7:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL BOWBELLS 48.80N 102.25W
06/04/2004 1.00 INCH BURKE ND LAW ENFORCEMENT
NO REFERENCE CITY...REPORT IS DIRECTLY IN TOWN.
&&
SHKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 44 min |
| Jun 5, 4:49 PM CDT | Tornado Warning | BIS | Renville | 26 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.